A question regarding prednisone
AnonymousAugust 20, 2008 at 2:47 am
Have been taking methylpred. twice a week for several months now and have been trying to ween down the dosage per my neuro. After the last dose reduction it seemed like the symptoms were returning and the residuals were getting worse so I called my neuro. and he had me revert to the prior dosage. Since that time I have noticed that it seems to take longer for the pred. to take effect and the effects of it seems to be falling off quicker than before, in the the buzzing has gotten worse and I feel like I am losing strength, especially on the day prior to taking the meds. Has anyone else noticed this after trying to ween off of this stuff?
AnonymousAugust 20, 2008 at 3:49 am
Ohh yes! I have been a long term prednisone user. Was on 1000 mgs of prednisone several years back. Coming off that dose was something else. Was fine until it dropped to 40 mgs. Was on 5 mgs and now as of tonight 20mgs again. I have been on prednisone since 1993. Up and down doses.
By my experience on this drug. It’s like the prednisone is keeping the inflammation controled. If you are still flaring up while dropping the dosage then you may need to raise the dosage.
Also when a dose is getting weaned you can have side effects. Withdraw from the drug also making you feel the way you are. Talking to the doctor would be a good thing to do.He may have to watch you and see which one is the trigger point here. Either way you need to be checked. The weaning too much of a dose might be too much for your body to handle so a slower weaning might have to be done with raising the prednisone to where you feel better. Hope this helped some! Now I am off to bed. Almost 4 in the morning for me and now getting doofy! Hugs1
AnonymousAugust 20, 2008 at 11:29 am
You should call your dr to see if they dr wants to load you with an immuno-suppressant again. Once you start to wean & you relapse, you need another loading dose of the drug again. A relapse occurs when the bad anti-bodies start to build up again. You need a lot of immuno-suppressant to get rid of them & then you can start on your maintenance dose once again.
How many mg’s of prednisone do you take each time?
Have you tried IVIG? It has less long term side effects than the steroids do.
Hope that helps.
AnonymousAugust 20, 2008 at 2:02 pm
When I was in hospital last fall they started me on IVIG but after 2 bags they switched over to solu-medrol ( I think the ins. made the call there) at a gram a day and am now down to 288mg twice a week so I think that’s an average of just a tad over 80mg a day….would much rather be on the IVIG due to the side-effects that are really starting to build up but…….
I have an appt. with the neuro. sept. 11 and am hopeful that he has a solution or at least some suggestions….
Thanks for the comments/suggestions.
AnonymousAugust 20, 2008 at 2:16 pm
Would you prefer the IVIG over the solumedrol?
Another member, Dawn – Kevie’s mom, researched & found abstracts supporting the use of IVIG over steroids – you could show them to your dr. If you have a fax machine I can fax the info to you later tonight. It’s ALOT of pages though.
If you want me to send you the fax then PM me your fax #.
You must be logged in to reply to this topic.